MAUDE Adverse Event Report: ARTHROCARE CORP. STARVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. STARVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASC4251-01
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arcr procedure, device was not getting an energy output, device did not present any error code or audible alarm.Procedure was successfully completed with a competitor device.No delay or patient injuries reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A review of manufacturing records found no deviations or non-conformance's during the manufacturing process.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions.Visual inspection under magnification of the wand shows minimal electrode and screen wear with contamination/discoloration and scratch/scuff marks on the spacer and cap.The device met all specification upon release into distribution.The complaint was not verified as the device performed as specified after a back flush of the suction line.When the suction line was not properly connected or (2) the suction pressure at the customer¿s facility may have not supplied enough pressure in order to excavate tissue.When the recommended suction pressure is not used, this will cause the suction line to clog; therefore, decreasing the functionality of the wand.There are no indications to suggest the device did not meet product specifications upon release into distribution.

Brand Name
STARVAC 90 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9664157
Report Number3006524618-2020-00040
Device Sequence Number16269013
Product Code GEI
UDI-Device Identifier00817470001716
UDI-Public00817470001716
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2022
Device Model NumberASC4251-01
Device Catalogue NumberASC4251-01
Device Lot Number2031771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1